Weight Loss Problems From Lisinopril

Save
Lisinopril can cause weight loss over time.
Lisinopril can cause weight loss over time. (Image: Image by Flickr.com, courtesy of Charles Williams)

Lisinopril, or Prinivil, can cause several stomach problems which may cause a decrease in the appetites of users. Problems such as worsening of anorexia, dyspepsia, diarrhea and general nausea may take a toll on eating habits and behaviors. Users should remain vigilant and observe their eating routine before side effects permanently affect them. Patients should be sure to consult their doctors about any concerns they have at any time.

Anorexia

Worsening of anorexia was a rare side effect of Lisinopril in clinical trials. However, this was more commonly observed on the placebo pill than on Lisinopril. Anorexia, sometimes called Anorexia Nervosa, is an eating disorder marked by reduced appetite or aversion to food. Lisinopril may reduce appetite. Over time, intake of food may decrease and possibly reach the point of starvation or severe avoidance of food. People taking Lisinopril should watch for changes in eating habits. Anorexia can lead to moderate to severe weight loss.

Dyspepsia

Dyspepsia is indigestion. It may be associated with eating foods that “disagree” with you or cause your stomach problems. Dyspepsia is a side effect of Lisinopril. Dyspepsia can be a serious problem, according to USA Today, accounting for sick days at work and many doctors’ visits. Surgery is even an option to stop dyspepsia, according to USA Today. Dyspepsia can lead to a food aversion. If left untreated over time, it can result in weight loss and a host of stomach problems.

Diarrhea

One of Lisinopril’s side effects is diarrhea. The type of diarrhea caused by Lisinopril is simply a side effect and can be stopped at any time by quitting Lisinopril. Having diarrhea and its accompanying problems like nausea may ruin a person’s appetite and lead to weight loss. Additionally, people’s bodies lose nutrients during bouts of diarrhea which may also lead to weight loss during treatment with Lisinopril.

Nausea

Treatment with Lisinopril may also cause nausea. Nausea may lead to vomiting and dyspepsia or stomach indigestion. Nausea can lead to avoidance of food and inability to keep food in the system because of mild to severe vomiting. A constant upset stomach and malaise may also lead to a decrease of eating and possibly drinking. Lisinopril may have to be discontinued if it causes nausea and vomiting over a long period of time because of health problems. These symptoms can lead to mild to severe weight loss.

Dizziness and Headache

Lisinopril causes dizziness and headache as common side effects. Dizziness and headache when experienced regularly on a daily basis may affect food intake. These two conditions may lead to nausea or dyspepsia and lead to a decrease in appetite. The weight loss may not be substantial in all cases, but it still may occur. Over time a person may see a reduction in weight.

Related Searches

References

Promoted By Zergnet

Comments

You May Also Like

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!